I ran across some information on prolotherapy (injecting an irritant such as dextrose into the joint to stimulate healing). It's considered an alternative treatment here in the USA and isn't covered by insurance, but the Mayo Clinic (which I have nothing but praise for) has started offering it. Here's some website info if you'd like to look into it:
I'm an active 49-year-old female who unfortunately has to take warfarin due to a blood clot in my femoral artery last year. Otherwise no meds.
Thanks again--you have a great website, and I love your beautiful, progressive country (visited in '94, hope to return soon).
Gary Moller comments:
Who am I to argue with the Mayo Clinic! I'll have a go anyway...
I have no doubt that prolotherapy has some merits and it will tend to gather favour with the quick fix brigade which is modern sports medicine and rehabilitation. You know - the clinics that limit clinician time to 15 minutes and, in some cases, just five minutes. When time is of the essence therapies like injecting, heating, suctioning, electrifying, quick-clunk manipulations and prescribing a pill all take precedence over the more time consuming therapies like massage and exercise. Not to mention the importance of nutrition for longterm recovery. I do not like quick fix solutions.
My strong prference is several 20-40 minute sessions of massaging your arthritic hand while working on nutrition and also tidying up your medications. But in the absence of a suitable massage therapist, why not try the prolotherapy which does exactly the same as the massage (though less effectively over the longterm, I would argue).
With regards to your taking Warfarin, I would ask that you exercise caution with various supplements that might augment the blood thinning actions of this drug which is also used as rat poison. Warfarin may cause breakdown in hard-working bone like the jaw due to microscopic bleeding into the bone and this may cause disintegration of the bone over many years of use. This shocking condition is called osteonecrosis.
My advice to you is to discuss with your Doctor the potential for any interactions between the drugs you are on and any nutritional supplements that you are taking or planning to take. Of course, you should also discuss gradually replacing the Warfarin with natural nutritonals that have benefits on blood flow and clotting without the risks of these drugs. With each year, your need to take Warfarin decreases.
Please let us know how you get on Loretta
Do you have a question?
Email Gary: gary at myotec.co.nz (Replace the "at" with @ and remove spaces). Please include any relevant background information to your question.
Post a Comment